Alert archive / Arizona / Blowing Dust Advisories in 2016

Blowing Dust Advisory 13, NWS Tucson, AZ

July 1, 2016Pima County, Pinal County, Arizona

NWS Tucson, AZ issued this blowing dust advisory at Jul 1, 2016, 7:28 PM MST for Pima County, Pinal County, Arizona. It was in force for 92 min.

The area

The counties it named.

The facts

Issued
Jul 1, 2016, 7:28 PM MST (02:28 UTC)
Expired
Jul 1, 2016, 9:00 PM MST
In force
92 min
Issued by
NWS Tucson, AZ

Counties Pima County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 2.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1291 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1291 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS75 KTWC 020228
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
728 PM MST FRI JUL 1 2016

AZZ501-502-505-020400-
/O.NEW.KTWC.DU.Y.0013.160702T0228Z-160702T0400Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...PICACHO PEAK STATE PARK
728 PM MST FRI JUL 1 2016

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. STRONG
THUNDERSTORM OUTFLOW FROM THE WEST AND NORTHWEST WILL PUSH INTO
THE AREA THIS EVENING.

* IMPACTS...BLOWING DUST CAN RESTRICT VISIBILITIES BELOW A MILE 
  POSING A SIGNIFICANT HAZARD TO MOTORISTS. IN ADDITION...STRONG 
  AND GUSTY WINDS WILL LIKELY SUSPEND DUST INTO THE AIR THAT 
  PEOPLE AND ANIMALS BREATHE. INDIVIDUALS WITH HEART DISEASE AND 
  RESPIRATORY SENSITIVITIES MAY WANT TO REDUCE THEIR LEVEL OF 
  EXERTION TO LIMIT THE DUST THEY BREATHE INTO THEIR LUNGS... 
  ESPECIALLY IF THEY ARE NEAR DUST-PRONE LOCATIONS. THOSE MOST 
  AT RISK MAY FEEL BETTER OF THEY AVOID OUTSIDE EXERCISE TODAY...
  KEEPING WINDOWS AND DOORS CLOSED TO HELP REDUCE EXPOSURE. 

* TIMING...UNTIL 9 PM MST.

* WINDS...GUSTS BETWEEN 30 AND 45 MPH.

* VISIBILITY...DROPPING TO 1 MILE OR LESS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

* CURRENT AIR POLLUTION LEVELS ARE AVAILABLE FROM THE PIMA 
  COUNTY DEPARTMENT OF ENVIRONMENTAL QUALITY WEBSITE AT 
  WWW.PIMA.GOV/DEQ OR BY CALLING (520) 724-7446 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLOWING DUST ADVISORY MEANS THAT BLOWING DUST WILL RESTRICT
VISIBILITIES BELOW ONE MILE IN SOME AREAS. TRAVELERS ARE URGED TO
USE CAUTION. IF YOU ENCOUNTER LOCALIZED DENSE BLOWING DUST...
ESPECIALLY NEAR PLOWED FIELDS OR CONSTRUCTION SITES...DO NOT
DRIVE INTO IT IF AT ALL POSSIBLE.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
1 follow-up statement
556 
WWUS75 KTWC 020405
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
905 PM MST FRI JUL 1 2016

AZZ501-502-505-020515-
/O.EXP.KTWC.DU.Y.0013.000000T0000Z-160702T0400Z/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
SOUTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...AJO...PICACHO PEAK STATE PARK
905 PM MST FRI JUL 1 2016

...BLOWING DUST ADVISORY HAS EXPIRED...

THE THUNDERSTORMS WHICH PROMPTED THE BLOWING DUST ADVISORY HAVE
WEAKENED AND THE THREAT FOR REDUCED VISIBILITY AND GUSTY WINDS HAS
SUBSIDED. THEREFORE...THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this blowing dust advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this blowing dust advisory went out at Jul 1, 2:31 PM MST, 4 hours 57 minutes earlier.

Area forecast discussion, Jul 1, 2:31 PM MST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
231 PM MST FRI JUL 1 2016

.SYNOPSIS...Moist conditions will give way to a drier and warmer
pattern through early next week. Another round of monsoon moisture
will begin working its way into the area late Tuesday into late
next week.

&&

.DISCUSSION...The combination of lingering monsoon moisture and an
approaching mid/upper level trough led to an active day weather-
wise across southeast Arizona. Showers and thunderstorms will
linger into the evening hours for areas mainly southeast and east
of Tucson, before quieter weather moves in for all areas overnight
into the weekend. The approaching trough will nudge the remaining
monsoon moisture to the east and south of the area this weekend
into early next week. Mid range models are in agreement that high
pressure will re-establish itself near the Four Corners area by
mid week with moisture returning to Arizona.

&&

.AVIATION...VALID THRU 03/00Z. Showers and thunderstorms will
continue into early this evening mainly impacting the KOLS/KDUG
terminals. Considerably fewer showers and thunderstorms on Saturday
mainly for areas east of Tucson. Ceilings generally 8-10K ft with
multiple cloud layers above. Gusty winds and brief MVFR conditions
in heavy rainfall are likely near storms where wind gusts could
exceed 30 kts. Otherwise surface winds generally 10 kts or less.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Showers and thunderstorms mainly east and south of
Tucson will subside this evening. Thereafter, moisture will begin
to diminish across the region beginning Saturday and continuing
through Tuesday, resulting in a decrease in the coverage of showers
and thunderstorms and a slight bump up in afternoon temperatures.
Some moisture will begin to return to the area Wednesday for a
general increase in showers and thunderstorms once again.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Discussion...Cantin
Aviation/Fire Weather...Lader

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Special weather statement, Jul 1, 4:34 PM MST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
434 PM MST FRI JUL 1 2016

AZZ502-020015-
TOHONO O'ODHAM NATION INCLUDING SELLS-
434 PM MST FRI JUL 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL
515 PM MST...

AT 432 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR HICKIWAN...OR 40 MILES SOUTHEAST OF GILA BEND...MOVING
SOUTHEAST AT 10 TO 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH VERY HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
ANEGAM...VENTANA...HICKIWAN AND VAYA CHIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3251 11244 3250 11241 3251 11232 3237 11200
      3220 11246 3247 11256
TIME...MOT...LOC 2332Z 298DEG 12KT 3242 11235

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 12:46 AM MSTSpecial Weather StatementTWCPinal59 min
Jul 2, 3:32 PM MSTSpecial Weather StatementTWCCochise43 min
Jul 2, 4:17 PM MSTSpecial Weather StatementTWCSanta Cruz28 min

Nearby

Blowing Dust Advisories in Arizona, 2016Every blowing dust advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.